MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PARTIAL FEMUR CEMENTED SIZE 6 LEFT MEDIAL; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PARTIAL FEMUR CEMENTED SIZE 6 LEFT MEDIAL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Swelling (2091); Reaction (2414); Swelling/ Edema (4577)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: associated products : item#:42538000701; partial tibial cemented size g left medial lot#:63775672.Item#:unknown; bcm-palacos-standard-unk lot#:unknown.Item#:unknown; bcm-gentamycin-unknown-- lot#:unknown.Item#:42518200708; partial articular surface left medial size g 8 mm thickness; lot#:63707718.Reported event was confirmed by review of medical records.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Device history record (dhr) was reviewed and no discrepancies related to the reported event were found.Revision operative notes were provided and it confirms that patient underwent revision due to nickel allergy.During revision the implants were seen to be well fixed and intact.Synovitis was debrided and there were no signs of infection.Office follow up notes prior to surgery stated that patient had pain and swelling.X-rays were provided however they were not sent for review as evaluation would not be able to confirm the presence of a nickel allergy therefore sending images to mmi would not enhance the investigation.It was reported that patient was revised due to allergic reaction, hence the root cause can be attributed towards patient condition.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It is reported the patient had an initial left partial tkr, and subsequently was revised approximately 20 months later due to pain, swelling, and metal allergy.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h11 h6: component code: mechanical (g04) - femur the reported event was confirmed.No devices were received; therefore the condition of the components is unknown.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records provided state that patient was revised due to metal allergy (nickel allergy), pain and inflammation.Additional medical records provided state that patient was experiencing pain with swelling.Per instructions for use per component description, the femoral component contain the elements that patient is allergic to.The ifu also states under adverse effects material sensitivity and is a known inherent risk.The root cause is attributed to use error via a failure to follow instructions.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PARTIAL FEMUR CEMENTED SIZE 6 LEFT MEDIAL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key10232789
Report Number3007963827-2020-00170
Device Sequence Number3093090
Product Code HSX
UDI-Device Identifier00880304808492
UDI-Public(01)00880304808492
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42558000601
Device Lot Number63700337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date11/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite